Here is My Question:
I am JCV positive and had my first Stratify test in December 2014 with a value of 2.07 before starting Tysabri. I was on Tysabri for 11 months and my index rose to 2.10 in March 2016. I have since been on Tecfidera and my index again rose to 2.38 in August 2018. My lymph counts have hovered at 4.6 during this time. Just recently I had another Stratify test with an index showing 2.71. Should I discontinue Tecfidera?
We know of no relationship between JCV index levels and risk of developing PML while taking Tecfidera. The main risk factor for the development of PML with Tecfidera is recent use of Tysabri without documenting no evidence of PML prior to beginning Tecfidera and persistently low absolute lymphocyte counts on tecfidera. PML is also more common in people over 60 although still quite rare.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.